Welcome! Log in or Register

Tesco Ibuprofen Tablets

  • image
40 Reviews

Brand: Tesco / Type: Ibuprofen Tablets / Dosage Form: Tablets

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    40 Reviews
    Sort by:
    • More +
      28.11.2013 15:09
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      Always have a packet of these in my hand bag

      I always find that Ibuprofen works so much better on migraines, period pains or the general muscle and bone pains that I seem to receive when the cold weather starts setting in from October onwards.

      After spending a fortune on Nurofen and other big brands we realised we could get similar results for a fraction of the price and get twice as many per packet to boot. Nurofen varying from £1.60 to £3.00 whereas the Tesco pain killers in comparison cost only £0.32 for the same size of packet. You can also get the round sugar coated Tesco Ibuprofen tablets for the same price.

      Though I have to say that looking at the packet that Tesco are somewhat trying to imitate Nurofen's look with the same colour usage of red silver and white. Though having the braille writing on the front is a great idea so as those with poor sight can check what the drug is before consuming and I have noticed not all pain killers have this but it is extremely considerate.

      Inside the box there are two plastic trays each containing eight pills in individual sections enclosed with a thin layer of silver foil which they can quite easily be popped out of with a little force of your finger and thumb. Due to the fact that the painkillers are in long tablet form sometimes I do get a little impatient and end up breaking them in two when removing them from their tray which sometimes makes a powdery mess but I would say this is my only real complaint. The box also comes with some general instructions on when not to use them for instance if you suffer from stomach ulcers or suffer from specific allergies but as recommended with any medication you should always read the package before you consume just to be on the safe side.

      Ideally for bad muscular based pains an adult should take one or two of these with water every four to six hours but do not take more than what the packet recommends as you could do yourself some real damage.

      I would also avoid giving these to children under the age of 8 years old since their doses are different and since the tablet is powdery it may be hard for a small child to swallow and they could gag or choke on it. Instead I would see your GP or get them some children's calpol or cough syrup if you were stuck plus a liquid based medication is just easier for them to take and stresses them out less if it tastes of something pleasant. I remember I hated taking tablets as a kid much preferred the liquid forms. Though again always read the label to be sure or ask a pharmacist.

      Needless to say keep them out of sight and reach of children also as they do look a bit like tictacs.

      Comments

      Login or register to add comments
    • More +
      26.11.2013 16:12
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      much cheaper, but still worth the value for easing a mild headache

      Everyone at work calls me a pharmacist as I have every kind of drug going! Nurofen express, Boots paracetemol and codeine tablets, Nurofen migraine - you have it I name it. It's not even that I get headaches often, but I hate when a sneaky one creeps up on me during the day and I have nothing to combat it! In summer we went on holiday so I had my own DIY First Aid Kit with loads of goodies from Tesco including their sting and bite cream, plasters and of course these Ibuprofen tablets. As it turns out I didn't get too much of a headache on holiday so had a fair bit of the pack left upon returning, and so I always keep them as well as some Wilko Express Capsules in my hand bag in case of an emergency!

      Tesco Ibuprofen tablets are for the simple effect of pain relief. They come in a small silver box, not as shoddy looking as what you would find in a basic range (a plain white box). In the box are 16 tablets which costs a mere 32p which is my kind of price! The tablets are only 200mg which is quite the average content which usually helps for my pain, except the rare occasion I get a stinging migraine and need something more powerful.

      The tablets are a decent size, they are circular and small like the size of a smartie that has been shrunk and they are coated so they also contain lactose and sucrose from the sweet shell. I find these are really easy to swallow with a glass of water (although I usually opt for juice as I am naughty with my water intake lol).

      The box recommends taking one or two every 4 hours, and not exceeding more than 6 in 24 hours. Personally, I have found these effective, although on first consumption I always take 2 but find this is more than sufficient to ease my headache dramatically. They are not as fast acting as nurofen in my opinion (hence the cheaper price I guess) and with other brands I can feel a difference quite quickly, but with these cheaper ones thay usually take a good 30 minutes or so to kick in and numb the pain. I always find however, that after the initial two my headache dramatically ceases and I never need to take any more for the rest of the day which is good and the reason this pack has lasted me so long!

      With all over the counter medicinal products it is always recommended to read the information sheet inside for full information on possible side effects and whether these can be taken e.g. for those with allergies, breastfeeding, etc. Personally I have not had any adverse reactions to these tablets so they do a good job at a fraction of the price of the leading name brands.

      Overall I would definitely recommend these as they have served me well in easing headache pain or tummy pains (usually associated with the time of the month.) I find there is a bit more delay in feeling the effects of pain relief compared to more expensive brands, but if you pop one as soon as you feel the pain creeping up these do the job fine! For such a low price I will still have to give it 5/5.

      Comments

      Login or register to add comments
    • More +
      15.09.2013 10:54
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      Effective and cheap anti-inflammatory.

      I first discovered Ibuprofen when I was in the TA. Having been prone to spraining my ankles ever since falling off a commando slide as a child, I was on a training run and managed to go over on my ankle causing it to swell quite badly. Prior to this, I had used paracetamol for my pain relief needs, so I didn't know what to make of the Ibuprofen given to me by the army medic. However, it proved to be an excellent choice, as it allowed me to carry on with my training.

      When I got home, I researched this and found that, not only was it a pain reliever, it was an anti-inflammatory and thus ideal for those swollen joints etc caused by damage from exercise and accident. Therefore, I decided to make these my painkiller of choice for my home medicine drawer. Originally, I went for the branded name (nurofen) but I then happened to notice that Tesco own brand was selling for considerably cheaper. The active ingredients looked the same so I tried these and never looked back.

      The box is an easily identifiable silver colour with large red writing indicating that it is Ibuprofen. Even with the many shelf changes my local Tesco goes through I can always locate these easily. These bargain pills come in the pictured caplets and in round tablets, both containing 200mg of Ibuprofen. They are on sale at a very affordable 32p (Compared to £1.60 for Nurofen.) Each pack comes with 16 tablets, so not bad at all at 2p per pill!

      The tablets themselves are sugar coated and do slide down very easily. I personally believe that this sugar coating can slow the dissolving of the pain killer into the blood stream and I like to suck off the majority of the coating before swallowing, particularly when I am in a hurry for the pain relief to start. Now, this is not in any way scientific but it makes sense in my mind...

      I find it very difficult to judge the time it takes for these to work but I usually notice the lack of pain relatively quickly, within about 20-30 mins I start to feel the difference. Taking 2 of these after rugby yesterday took down the swelling in my ankles and left me able to walk more easily rather than hobble around and this, to me, is the greatest asset of these pills. I find that these are on of the few things that can shift a genuine migraine (when lying down in a darkened room) where some other medicines do not shift the pain at all.

      Personally, I have never suffered from any side-effects from these tablets but we must always be careful when taking any form of medication, so I would strongly advise you to read the enclosed information sheet to ensure that you are not in one of the categories of people that should not take it. Also, it informs you of the maximum number of tablets you should take in any 24 hour period, in this case 6.

      I have found these to be extremely useful over the years and I highly recommend them to anyone who is able to take them. As a pain relief anti-inflammatory, these are the best I have found as an over-the-counter solution to the problem of my aging and abused joints, as I simply refuse to stop playing rugby while I can still move. They have always been an efficient and very affordable remedy for all associated pain needs and I intend to keep using these. Tesco own brand do the trick for me and I would never buy the branded alternatives, which are no better in my opinion and vastly higher priced. These provide effective pain relief on a budget.

      Comments

      Login or register to add comments
    • More +
      19.08.2013 11:35
      Very helpful
      (Rating)
      1 Comment

      Advantages

      Disadvantages

      Gives me relief of my pain!

      I like to go jogging but I have always had problems with one of my knees. I call it a 'weak knee' but after using it too much it simply starts to hurt me. This has never been a major problem until recently. I awoke in the middle of the night and my knee was just throbbing. The pain was quite extreme and could not be alleviated by positioning. I took some paracetemol but the pain was still quite raw. The next morning I spoke to my sister about it and she suggested I get some Ibuprofen tablets. She said she used them all the time for various aches and pains and she suggested they were that little bit more effective than aspirin or paracetemol.
      I went to Tesco to look for the painkillers and found these Tesco own brand Ibuprofen 200mg caplets. They were exceptionally cheap at only 32p for a box of 16 caplets.

      These Ibuprofen caplets were one of the cheapest of the painkiller products available at Tesco. They come in a small grey box. This is printed with essential information about how to use the product safely. There is also a detailed leaflet contained within the box for further reading. It is very important to read this prior to taking the medication as there are potential side effects. They also should not be taken with certain other medicines or if you have particular medical conditions like stomach ulcers, allergies to any of the ingredients, heart or kidney failure, are pregnant or are already taking other painkillers.

      Ibuprofen is recommended for the relief of rheumatic and muscular pain, back aches, nerve pains, headaches and migraines, toothache, period cramps as well as colds and flu. I have subsequently also used these for period pain and they work as well for that as they do for my knee problem.

      Dosage is 1 or 2 caplets up to 3 times a day. They should be taken with or after food if possible and with a glass of water. They cannot be taken more than every 4 hours and only 6 caplets can be taken every 24 hours.

      The caplets are solid (they do not have a gelatine case) and are shaped like a submarine. They are smooth on the exterior to aid swallowing. I have noticed though that the occasional tablet has a bit of rough edging. Generally though they are easy to take. They are quite small and the shape makes them slide down the throat easily. The size of them is acceptable as they are not too big. I actually take a vitamin pill which is twice the size these caplets so I have no problem with the size.

      Pain relief seems to occur quite quickly, perhaps within 15 minutes to 30 minutes depending on the severity of the pain and the type of pain it is. They have been effective for me and have caused no side effects of any kind. I sometimes experience a bit of stomach discomfort and bloating if I take aspirin but these Ibuprofens don't have the same bad effect.

      These caplets can not be taken by anyone under 12. There is also a list of warnings about the elderly taking these since there are greater risks involved. If in doubt consult your doctor or pharmacist about taking these for your condition.

      I personally would recommend these as I find them to be effective and relieving. They cause me no irritation or side effects. They are easy to swallow and have no nasty flavour when they are inside my mouth. Lastly they are really cheap and worth the money you pay for them.

      They are available at Tesco in store and online:

      www.tesco.com

      Comments

      Login or register to add comments
      • More +
        16.08.2013 21:50
        Very helpful
        (Rating)
        3 Comments

        Advantages

        Disadvantages

        Why pay more?

        I am currently injured, which, for a runner, is a Very Bad Thing. I have anterior tibialis tendonopathy, which actually sounds worse than it is. At least, that's what I hope! Basically the long tendon that stretches from
        the knee to the big toe is swollen underneath the ligament that wraps around the bottom of the leg. It is very painful. In order to reduce the pain and inflammation I have been taking Tesco Ibuprofen 200mg Caplets.

        At a cost of just 35p for 16 tablets, or just over 4p per 400mg dose, I think that these really are good value for money. The ingredients are identical to those found in the big name brands (200mg ibuprofen plus lactose and sucrose), but those are significantly more expensive. You really are just paying for the name.

        Ibuprofen is an NSAID (Non Steroidal Anti-Inflammatory Drug) designed to relieve rheumatic and muscular pain, backache, nerve pain, headache, migraine, dental pain, period pain, reduce temperatures and also alleviate the symptoms of cold and flu. A bit of an all-rounder! I've used it in the past for most of those.

        The maximum daily dose is 6 caplets (1200mg) and you should leave 4 hours between doses. In my experience it is best to take them on a full stomach, so immediately after breakfast, lunch and dinner is the best way to spread them out across the day. Unfortunately the pain-killing properties don't seem to last quite that long though. I notice a reduction in pain for up to 3 hours, then it starts to creep back up on me. Unfortunately ibuprofen also makes me feel a little sick, although this could be down to the lactose content as I am dairy intolerant.

        The caplets are small and easy to swallow thanks to their elongated shape and sugar coating. There's nothing I hate more than those round, dry, powdery tablets I was given as a child, but thankfully there are no such issues here. If the lactose content is the price to pay for this ease of swallowing, then I'll live with that.

        There a number of contra-indications to taking ibuprofen, such as previous or existing stomach ulcers and pregnancy, among other things. Please ensure that you read the packet and the advice label before taking any drug.

        If you are able to take ibuprofen then I can highly recommend buying these over one of the named brands, as the results are identical but the price most certainly isn't!

        Comments

        Login or register to add comments
        • More +
          08.08.2013 21:13
          Very helpful
          (Rating)
          3 Comments

          Advantages

          Disadvantages

          Fast Acting, Long Lasting Pain Relief

          I am a terrible migraine sufferer as well as suffering with period cramps so it's not unusual for me to have Ibuprofen stashed in my cupboards.

          I used to take the Nurofen Ibuprofen Caplets as I have a real problem swallowing tablets, and they were nice and small. The price however wasn't and so I ended up spending a fortune on them, until I decided to give the Tesco Own Brand a try. And boy did they work.

          What is Ibuprofen? Well it's basically a non-steroidal anti-flammatory drug used for pain relief, fever reduction and to reduce swelling.

          The Tesco branded ibuprofen comes in a silver box with the Tesco brand on the top left and the product name "Ibuprofen" in big red letters, underneath which in smaller font it states "200mg caplets" and a picture. The number 16 signifies there are 16 of these wonderful tablets in the box. I have to praise Tesco for their packaging which is completely simplistic. There are no superfluous marketing text boxes telling you how great they are and trying to sell the product, which the lack of such nonsense only serves to sell the product more in my opinion. You know what it is, you know who makes it and you know what it is for; Ibuprofen, Tesco and pain relief.

          The rear of the packaging has the product's uses, ingredients, dosage and warnings. The font is all black with the headings in bold and the information clearly laid out.

          The Uses state: for the relief of headache, backache, migraine, dental pain, rheumatic pain, feverishness, neuralgia, period pains, muscular pains, symptoms of colds and influenza. So one little caplet actually treats quite a wide variety of conditions which is good. I know I have had to take it for nearly all those.

          I would recommend Tesco Ibuprofen to anyone. I have found them very easy to swallow, and very effective as well as fast acting and long lasting - as good as any of the branded medication out there currently. And at 0.32p a packet they are a bargain. The only downside for me is the fact that you can only buy two packets at a time. I would advise that before you take them though to check the dosage and warnings and if in doubt double check with your GP

          Comments

          Login or register to add comments
          • More +
            04.08.2013 00:30
            1 Comment

            Advantages

            Disadvantages

            the painkillers designed for men really

            I've been taking Ibuprofen for years for a number of ailments such as headaches (I suffer from severe migraines and have to take painkillers at the slightest sign of a headache), back pain, toothache, period pain and anything else that bothers me. The price is a massive bonus for these painkillers, as at £00.32p why wouldn't you stock up?!

            For use of things such as headaches, back pain, toothache, etc., these Ibuprofen work brilliantly and I will carry on taking them for those things, although when it comes to having an actual migraine I have to get extra strong pain killers prescribed by my GP as these don't quite cut it with the pain and aura.

            The worst thing about these painkillers though, is that no one tells you that you shouldn't take Ibuprofen on your period. It does not help. It makes it WORSE. For years I have been taking Ibuprofen and wondering why not only were my period pains not going away, but also why they were getting worse when I had taken Ibuprofen, until my boyfriend said that his sisters stay well away from Ibuprofen. He told me that he once gave his younger sister Ibuprofen, and she nearly collapsed from the pain. This was not dissimilar to what was happening with me whenever I took these pain killers, and since I was told about this I haven't taken an Ibuprofen since.

            My advice? Stay away when on your period. Otherwise, for other ailments, stock up! They're SO cheap.

            Comments

            Login or register to add comments
            • More +
              02.08.2013 15:17
              Very helpful
              (Rating)
              2 Comments

              Advantages

              Disadvantages

              Treats pain well at a very low price

              Item: Tesco Ibuprofen
              Strength: 200mg caplets
              Size: 16 caplets
              Price: 32p
              Bought in: Tesco

              I have been buying a fair amount of Ibuprofen recently on the recommendation of my dentist to treat inflammation in my mouth. After asking him the best type to buy he explained that they are all very much the same with regards to ingredients, so to go for the supermarket own brands where I can, as they cost a fraction of the price of branded versions. I picked these up in Tesco when I was doing my weekly shop.

              Packaging and design:
              The caplets come in a grey/silver card board box and have "Ibuprofen" written across the front of the box in large red letters. "Tesco. 200mg Caplets. 16 Caplets" and "Effective pain relief" are also written across the front and sides of the box. The back of the box tells you the exact ingredients of the caplets and how/when not to take them. The cardboard packaging is sturdy and having been dropped in the bottom of my hand bag in between uses hasn't torn or become too bashed. The caplets are split in to 2 trays of 8. The tray is white with a thin silver foil over it with Tesco ibuprofen written all over it to hold the caplets in. You can easily pop these out. The caplets are plain white and 1.5cm long and 0.5cm wide. They do not have any writing on them so be careful when you pop them out that you take them straight away otherwise you can forget what it is (especially if taking other medicine in caplet form at the same time). And as they are plain white make sure not to drop any as kids/pets could think they were a tic tac or sweetie. The caplets are easy to swallow and if anything they have a slightly sweet after taste if they sit on your tongue before you swallow them. The front of the packaging also has a brail message on it. I assume as I am not able to read brail that this tells you the products name.

              What does ibuprofen treat/give relief from?
              ***Taken from the packaging: For the relief of rheumatic and muscular pain, backache, nerve pain, headache, dental pain and period pain. End***

              Why do I take them?
              I have been left with a fair bit of pain/inflammation after an operation in my mouth and have had to treat it (on recommendation of my dentist) with Ibuprofen and codeine to reduce inflammation and nerve pain until I can get back in for the second operation.

              Do they work?
              Yes. When I have to take these I feel some relief within 20 to 30 mins and that goes from me being in quite strong pain to being able to speak and drink/eat again. I try not to take them every 4 hours as they can have a negative effect on your stomach lining, so do tend to take them only when I feel the pain. Unless my dentist instructs me to take them in another dosage. Sometime with dental pain you need to take them for a certain amount of time to calm inflammation, which may take a bit longer to settle and may still need treated after the initial pain has reduced to get the inflammation right down.

              Cogiebear warning - Again please don't go on my experience to decide if you need to use this product. Ask your Dr, dentist or pharmacist if you should pick this product as there are a number of side effects and certain medical conditions you can't take these if you have.

              For me this is a good product that at 4p a dose, I really think is good value for money. I will buy again but will be even happier when I no longer need these so regularly!

              Comments

              Login or register to add comments
              • More +
                30.07.2013 16:47
                Very helpful
                (Rating)
                2 Comments

                Advantages

                Disadvantages

                Just as good as branded pain killers

                To be honest I do not really like taking painkillers, I don't mind swallowing them I just don't really like putting them in my body. Sometimes though I do have to give in, as from time to time I tend to get headaches which are very painful, and when I do I need the assistance of pain killers to help me with the pain.

                As I never really know when one of the major headaches is going occur, I like to always have some pain killers hidden away and on hand, ready to help, so I always have a packet of Ibuprofen somewhere. I do not really buy the expensive pain killers any more, this is because the cheaper versions have worked so well in the past, I do not see the point in wasting money, especially as the cheaper pain killers seem to work every bit as good as the more expensive brands.

                Ibuprofen is my first choice when it comes to buying pain killers, I used to buy Paracetamol but over the years I have taken to buying Ibuprofen, they have done such a good job at taking away my pain that I have now stuck with buying this brand. These tablets come in a small grey box, with the red Ibuprofen written across the front, it is a simple design which is well suited for a medical product, and has a small leaflet inside with instructions for use. Children could get into this box of tablets very easy, so it is a good idea to keep them up somewhere high where children will not be able to reach them, and this product specifies that they are not suitable for anybody under the age of 12.

                Ibuprofen is known as a non steriodal anti-inflammatory drug, it it used for pain relief, swelling as well as fever reduction, but there are lots of reasons for taking these tablets, such as muscle pains, aches, swellings, sprains, cold and flu symptoms or dental pain. If you are suffering with pain then you can take two Ibuprofen tablets every fours hours, it is important you do not take more tablets than this as it could be dangerous and there may well be side effects, they are swallowed with water or on there own if you prefer.

                I can personally recommend these tablets, they have always done a wonderful job at helping me along with any pain, I have now been using Ibuprofen for a few years when I have needed too, and they are now my first choice when it comes to pain killers. I get these from Tesco whilst doing my shopping, and for 30 pence a pack, these tablets are great value for money, especially as they do such a great job.

                Comments

                Login or register to add comments
                • More +
                  30.07.2013 13:44
                  Very helpful
                  (Rating)
                  1 Comment

                  Advantages

                  Disadvantages

                  Cheap and effective.

                  Sitting in front of a monitor all day tends to give me a headache at least once a week so I always tend to have some tablets available. I have found that these tablets get to work straight away and I am usually headache free within 2 - 3 hours.

                  +++What's in the box+++
                  There are 16 in a pack and each tablets contains 200mg of Ibuprofen. This seems to do the trick for me! However, my girlfriend uses these when she gets a headache and they don't do anything for her.

                  +++Useage+++
                  I always take two tablets with one pint of cold water. I believe the water helps as much as the tablets, and a mixture of the two seems to work well.

                  The box says that these tablets can be used for joint and muscle pain, aswell as back pain. However, I have used them when I had a back back and they did absolutely nothing. For me these are merely headache pills.

                  They work extremely well when fighting the self inflicted headache caused by a hangover. When hungover, I get up, take two of these tablets with a pint of water and half a pint of orange juice and within two hours i'm fighting fit.

                  +++Cost+++
                  When I last brought a pack, they cost me 50p which is a great price as many tablets can cost double that!

                  +++How many can I take?+++
                  The box says two tablets every four hours, but not to exceed six tablets per day. Pretty standard as most tablets say the same.

                  +++Overview+++
                  A cheap but effective headache tablet. For me they don't work for anything else but they combat mild to severe headaches with ease.

                  Comments

                  Login or register to add comments
                  • More +
                    29.07.2013 09:04
                    Very helpful
                    (Rating)

                    Advantages

                    Disadvantages

                    A great price for this product, worth picking up when instore.

                    My Painkilling Regime
                    ===============
                    As a pain reliever I prefer to use "extra power" packets of paracetamol, usually with caffiene in the tablet, but I always like to have ibuprofen to hand to offer the option of that double-whammy approach to pain killing, tackling the inflammation as well as just the pain. I rarely use ibuprofen as a first choice for pain relief alone.

                    One instance where I used these as anti-inflammatories on their own, however, was last winter when I was on a Christmas shopping weekend and started struggling with a really unusual discomfort in my neck - like a 'chill', tingly but not especially painful. I'd put up with it for a few hours when it occurred to me to try the ibuprofen, as without any actual pain, the idea of taking tablets wasn't obvious. They did the job brilliantly, and the inflammation was definitely gone for a few hours. It turned out I was starting a pretty unpleasant ear infection, but taking the ibuprofen made the weekend more or less free of discomfort.

                    Tesco's Caplets
                    ===========
                    My pain killing regime doesn't know any brand loyalty, in fact, the least brand the better. I will just buy the cheapest available as long as the active ingredient is the same. In Ibuprofen tablets readily available the active ingredient is usually solely the ibuprofen, at 200mg per tablet and I often pick these caplets up when I'm in Tesco, as priced at 38p for 16 they are great value.

                    Being caplets they are really small, they are about a centimetre long and really slim, it means they are smaller than both tablets and tubular style plasticy capsules, in fact I would say the smallest means available. They are also coated, which means for me they are far easier to swallow than non-coated tablets as well as there being no danger of any nasty taste on my tongue. In fact, I do detect a taste when taking these caplets, but it's a slight sweetness within the coating.

                    Today I've taken the tablets along with some paracetamol pain releiving capsules for a particularly unpleasant headache, and together they pretty much removed all the pain within around 20 minutes.

                    The only problem I have found with these caplets, being really picky, is that they come in two foil-backed blister packs inside the box, and the foil is very thin. Occasionally when a strip have been in my bag for a while I have found the foil damaged, so the tablets are not sealed away. Having said that, these caplets appear to me to be universal to several own-brand packs I've tried so that is not a problem solely specific to these Tesco ones.

                    Warnings etc
                    =========
                    As with all pain relievers there are warnings on the packet regarding dosage, in this case take up to two caplets no more often than every four hours, do not exceed six in 24 hours.

                    Comments

                    Login or register to add comments
                  • More +
                    18.07.2013 13:46
                    Very helpful
                    (Rating)
                    2 Comments

                    Advantages

                    Disadvantages

                    Great good value tablets

                    We all have it at some stage in our lives women the dreaded period pain, and if you are male and have a female partner you will have felt it too! Ibuprofen is one of those things that we always have on the house for such occasions. Here are my thoughts.

                    Why did I buy this brand?
                    For a very similar reason to the paracetamol, the cost of branded products were getting ridiculous and I had realised they were all the same anyway.

                    Packaging
                    This comes in the same packaging as shown here, this is silver with ibuprofen written in red on the front with the instructions on the back of the box which is white. The is 16 caplets here spread over two blister packs. The foil used here is todo quality without it being difficult to remove the pills.

                    The Caplets
                    As these are caplets they are small oblongs with round edges, these are very easy swallow as they are nice and small. These are quite soft and they are easy to crush (my boyfriend cannot swallow tables so we crush them onto a teaspoon), apparently these taste horrible but as I don't chew them this does not effect me.
                    There is a little bit of powder that comes off them but not enough to be worried about.
                    These take a little longer to have an effect on my pain probably around half an hour but they do get the job done.

                    Guidelines
                    Reading the packet it seems we need to be much more careful when it comes to taking these and they shouldn't be taken without speaking to your doctor if:

                    You a elderly
                    Have had various medical conditions including asthma, high blood pressure or a stroke.
                    If you are a smoker
                    Taking any medication

                    The price
                    These are just 32p for 16 tablets which is a great deal and they are no different to the medicine giants' offering . I will recommend these in a heartbeat.

                    5stars

                    Comments

                    Login or register to add comments
                    • More +
                      10.07.2013 17:11
                      Very helpful
                      (Rating)
                      1 Comment

                      Advantages

                      Disadvantages

                      Cheap but effective, exactly what is required.

                      USE

                      Have been using Tesco own brand Ibuprofen for a long while now. I tend to favour Ibuprofen for pain relief from headaches instead of paracetomol and also use it for aches and pain from football and other sports. I find it better than the Ibuprofen gel that Tesco also sell and gives a longer lasting relief than other muscular relief items such as deep heat spray or similar. The tablets, capsules and caplets aren't too big to swallow which some people sometimes have an issue with.

                      PRICE

                      There are 3 types of standard Ibuprofen from Tesco; capsules, tablets or caplets. You may wonder what the difference is:
                      A caplet is a solid pill in a oval shape, basically a tablet in capsule shape.
                      A tablet is a solid pill in a round shape.
                      A capsule is made from cellulose and is usually in two parts and filled with the ingredients.
                      The caplets and tablets are 32p for a 16 pack which is 2p each and the capsules are 62p for 16 which works out at around 4 pence each. Even at 4p each the Tesco own brand are around 1/3 of the price of Nurofen, one of the leading brands which works out at about 11p a capsule. For me, also we are only talking minimal saves in the grand scheme of life, the fact you can almost buy three Tesco packs for one Nurofen is brilliant considering in my opinion they do exactly the same job.

                      Effectiveness

                      Having used a few different brands of Nurofen the Tesco own brand version is no worse or no better than many of the others. As mentioned before, what really sets it out from the bigger brands is the cheaper price. The pain relief, especially for muscular aches and pains is brilliant. I have also used Tesco own brand Express Ibuprofen, which is more expensive, but can again confirm that the standard Ibuprofen is as effective as the express version.

                      Conclusion

                      Why pay over the odds for a "bigger" brand when Tesco own do the job as effectively. Don't be tricked by sales talk or advertising, they are all very very similar and the Tesco Ibuprofen is no better or worse than its more expensive counterparts. It gets a big 5 stars from me with no discernible disadvantages.

                      Comments

                      Login or register to add comments
                      • More +
                        10.07.2013 16:15
                        Very helpful
                        (Rating)

                        Advantages

                        Disadvantages

                        A brilliant low cost pain killer.

                        I have recently bruised my ankle bone which has been causing me quite a bit of pain when I am walking. My doctor advised me to take ibuprofen to both reduce the inflammation and to ease the pain to prevent me limping which can cause more aggravation. My doctor did not provide me with a prescription as ibuprofen can be purchased without one and a prescription would be more expensive unless I was requiring a large amount of tablets. I like to think I am quite savvy when it comes to purchasing medicines and am aware that you can pay much more for branded medicines but own brand ones often have exactly the same active ingredients, work exactly the same and are far cheaper. So I opted to purchase the Tesco own brand ibuprofen 200mg caplets which came in a box containing 16 and cost just £0.32.
                        Ibuprofen belongs to a group of medicines called non-steroidal anti-inflammatory drugs and can be used to not only reduce inflammation but also reduce pain and fever.

                        The caplets come packaged in a sliver coloured rectangular box with the caplets inside being contained within two blister packs to keep them protected and fresh and allows them to be popped into a bag without worrying about the capsules falling out of the packet or becoming damaged. It states on the front of the box that the caplets contain 200mg and are 'effective pain relief'. On the back of the box you can find further information including dosage, warnings, ingredients and storage instructions. There is also a detailed information leaflet contained inside the box which provides more information if required.

                        The recommended dosage for these tablets is for adults, elderly and children over 12 years of age to take one or two caplets with water and with or after food up to three times per day. The caplets themselves are quite small, have rounded edges and have a smooth sugar coated surface which I find makes them very easy to swallow with some water.

                        I have been taking these caplets for a few days now and have certainly noticed a difference in the level of pain in my ankle after taking them. Within around 20-30 minutes of taking two of the capsules I find it much more comfortable to walk with the pain greatly reduced. I have also not experienced any side effects at all whilst taking these capsules and although side effects tend to be quite rare with ibuprofen if you do experience any and have concerns then you should always seek medical advice.

                        Overall I am certainly glad that I did not spend an unnecessary amount of money on branded ibuprofen as these in my opinion work just as well. They are easy to swallow, provide quick and effective pain relief for a brilliantly low price with me being happy to purchase them again in the future and to recommend them.

                        Comments

                        Login or register to add comments
                      • More +
                        23.06.2013 22:45
                        Very helpful
                        (Rating)

                        Advantages

                        Disadvantages

                        painkillers

                        There are so many different brands of painkiller on the market you are spoilt for choice which one to opt for. Over the years I have learnt not to spend a lot of money on them, which you can do if you buy Nurofen or another leading brand. Don't get me wrong they do a great job but they are cheaper alternatives that I find work just as well as the high price pain killers.

                        This is when I do my weekly shop at Tesco I came across their own brand of Ibuprofen, they have a few options available but I buy the 200mg caplets, there are 16 in a box and they cost 32 pence that is just 2 pence a caplet which I think is a bargain.

                        Ibuprofen is a no-steroidal medicine that is an anti inflammatory which is used to reduce pain and or inflammation, they can also help to reduce a fever.

                        These tablets are great to have in your medical cabinet as ibuprofen caplets can be used for a wide range if medical conditions so are worth having then close at hand. They can help treat headaches, rheumatic and muscular pain, pain from arthritic conditions, backache, migraines, period pains, dental pain and relieve cold and flu symptoms.

                        You should not try and take these tablets regularly unless it is essential, I try and wait as long as possible to avoid taking the full allocated dose. But it is recommended that you can take 1-2 tablets up to 3 times a day and with at least a four hour interval between each time you take them. But you are to take no more that 6 in a 24 hour period and they are not recommended for children under the age of 12 years old.

                        You swallow them with water and they should be taken with or after food. As with all medicines these need to be kept out of the reach of small children and if you are still taking these after a number of days you really should seek medical advice as these are not a long term option.

                        These tablets work really well and for the price they are always in my cupboard, awaiting that wisdom tooth to start coming through or that headache. If you used a more expensive brand I recommend you try these you will not be disappointed and you will be making a great saving in the process.

                        Comments

                        Login or register to add comments